MAUDE Adverse Event Report: COVIDIEN (IRVINE) ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LS-C
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used of a turbohawk directional atherectomy device for the treatment of calcified lesion in an unknown vessel.It was reported that during the procedure, the end of catheter separated from the device.The physician retrieved it and tried to remove tissue from the nosecone.When the physician safely tried to re-insert the device again, the end of the catheter was separated.The procedure was then completed with a new turbohawk device of same model.There was no patient impact and the patient was reported as being stable.
 
Additional Manufacturer Narrative
Evaluation summary the turbohawk was inspected and noted a separation between the torque shaft adapter and the hinge of the laser drilled tip.The turbohawk remained as one unit being held together by the drive shaft and cutter assembly.The platinum iridium was bent at the distal rim of the cutter window.The torque shaft adapter showed indentations where the hinge pins connect to the unit.The hinge was inspected and noted one of the hinge pins was missing.At the location of the missing hinge pin, the laser drilled tip material was bent outwards.Evidence of welding has been identified, three circular arcs around the hole of where the hinge pin inserts has been identified.A visual inspection under the microscope identified the pin perimeter was less likely less than 25% was uncovered.The distal assembly showed damage at the cutter window and the distal assembly separated from the torque shaft.One of the hinge pins from the unit has not been accounted for.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6805568
Report Number2183870-2017-00353
Device Sequence Number1541244
Product Code MCW
UDI-Device Identifier00821684065785
UDI-Public00821684065785
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2019
Device Catalogue NumberTHS-LS-C
Device Lot NumberA322033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1